MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ELBOW COMPONENT REPLACEMENT SET BUSHING AND PINS FOR USE WITH SIZE SMALL ELBOW; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES

ZIMMER BIOMET, INC. ELBOW COMPONENT REPLACEMENT SET BUSHING AND PINS FOR USE WITH SIZE SMALL ELBOW; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES
Catalog Number 32810600012
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left elbow surgery on an unknown date.The patient was then revised approximately a month and a half ago due to wearing of the implant.Subsequently, the patient was revised a month ago due to the incorrect implant being implanted into the patient.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2.The following sections were corrected: d1; d4; g4; h4.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: single ap view of the left elbow labeled pre-revision demonstrates a left total elbow arthroplasty with revised hinge pin which appears to be inappropriately sized.Implant disassembly of the hinge pin is noted.The root cause of the reported issue is attributed to use error.It was reported the revision was due to a wrong pin.Mmi confirmed incorrect sizing.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ELBOW COMPONENT REPLACEMENT SET BUSHING AND PINS FOR USE WITH SIZE SMALL ELBOW
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20410100
Report Number0001822565-2024-03215
Device Sequence Number7920596
Product Code JDC
UDI-Device Identifier00889024274211
UDI-Public(01)00889024274211(17)260131(10)63865185
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K973357
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number32810600012
Device Lot Number63865185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/16/2024
01/23/2025
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date10/30/2024
01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale